Get your Health question answered in 3 easy steps

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for painful fractured pelvis

Answered by
Dr.
Dr. Mukesh Chugh

Orthopaedic Surgeon, Joint Replacement

Practicing since :1997

Answered : 1619 Questions

default
Posted on Thu, 28 Aug 2014 in Bones, Muscles and Joints
Question: My 89 year old mother has fractured her pelvis. She is having a high level of pain. An X-ray shows a hematoma, near the injury. What pain reliever would you recommend for dealing with the hematoma and its possible inflammation?
I say a NSAID pain reliever should tried. Because of her age, would doctors be hesitant to use NSAID type pain relievers?
Demerol has failed.

Thanks...... XXXXXXX
doctor
Answered by Dr. Mukesh Chugh 57 minutes later
Brief Answer:
You may send the x-ray picture

Detailed Answer:
Hello
Thanks for posting.
I have gone through your query and understand your concern.My suggestion for her are as following-
1.Rest,support the limb in whatever position she is comfortable,Pelvic compression belt helps by giving support to Fracture pelvis.
2.Give her liquid to semiliquid diet which is easily digested at her age.
3.She may have pain killer parcacetamol and tramadol, a safe pain killer available in oral/ Injectable form.
To understand better please upload/send the x-ray picture.
To sum up pelvic belt is the main treatment and is suplemented by pain killer.
Take care and I shall be glad to answer any furher query.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on Tramadol

doctor1 MD

I have had Fibromyalgia since age 26/yrs. (I just turned 80/yrs. old 4/2014! Fibromyalgia is clearly the disease from hell ! About 2/yrs. ago, I saw an advertisement on tv for Requip {restless leg syndrome} & the symptoms were clearly me! I expected nothing from the Requip because I had taken Darvacet N-100 for 30/yrs. only to experience it being suddenly removed from the market! Why, I continue to take the Darvon all those yrs. is because I m severely allergic to ASA {swells my brain} with all the symptoms of a brain-stem stroke! This happened to me twice, because my Rhumatologist {sp} had Not listened to me & prescribed Dolabid after, I had clearly made it known of my severe allergy to aspirin! I ve been pleasantly surprised about the relief I receive from taking 1 Ultram {non-asa} + 2/Tylenol + 1/Requip but there are still times that I ve needed something stronger! My doctor gave me Hydrocodone which made me very ill from nausea. I just, now remembered, the pain relief I received after disc surgery{L-5} with Demerol combined w/ Vistarel & wondered if I would be out of line asking my doctor for Demerol APAP 100 mg. tablets?I m a retired nurse & the very thought of being rejected causes me to endure more pain than I should?Would you advise me to ask my doctor for Demerol Tabs? I was given Morphine tabs following Mesh Vaginal Sling Surgery & it, too make me very nauseated! ps: The surgery did Not work!

doctor1 MD

Everytime I take tramadol I get this excruciating pain right under my upper ribs on the left side .... So, I ve found that ibuprofen takes the abdominal pain away. I ve also had this pain twice before without taking tramadol ... But it woke me out of sleep that s how bad it hurts ... Is this a gallbladder attack?

doctor1 MD

I have a spinal injury and was prescribed oxycodone for pain relief 10/325 (2x daily) and physical therapy. I had to stop and switch to tramadol because i needed to study for a major exam. I took 50mg of tramadol at 8am this morning, but my back is starting to get painful. How long do I need to wait before I can take an oxycodone? I was told only not to take them together. My dr is unavailable right now, can you answer this question for me? Thanks

doctor1 MD

My husband has been having pain on the left side in the front, just below his rib since Friday last week. He overate that day and felt nauseous. He is on percocet(2-3mg) and this causes constipation which he took laxative for 3 days after that to relive himself, but still had pain and nausea. He stopped taking the percocet and switched to some tylenol and tramadol to see if the percocet was the cause. Eating bread and water seemed to help, but when he went back to regular food he felt sick again. And due to his meds, he is sometimes dizzy. Is this something that is serious that needs immediate medical attention or is there a home treatment for this condition?

doctor1 MD

My wife, age 83, has developed a situation where her dominant hand (left) the index and ring fingers have curled into the palm and those knuckles are swollen . This is very painful with the pain radiating up the arm to the elbow. she has no...

doctor1 MD

I take blood thinner what anti inflammatory can I take

doctor1 MD

I have had shingles twice and had treatment and the shingles vaccine . My shingles were on the left side of my body, under the breast and around my back to the spine, I now have nerve pain , but it has now moved to my right breast and is extremely...